| Model Number |
N/A |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/30/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported " a patient had a 4f powerpicc line and it began to leak and the nurse had the picc removed from the patient.It appears that the tubing below the hub may have been cracked which is what caused the leaking.They are unsure what caused the crack and if it was there when placed of formed while in use.".
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of regp2575 showed no other similar product complaint(s) from this lot number.
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause was manufacturing-related.The product returned for evaluation was one 4fr s/l powerpicc catheter.Light usage residues were observed throughout the sample.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion and aspiration; however, a leak was observed at the junction between the syringe and the luer adapter.Inspection of the purple luer adapter using an iso taper gauge revealed that the gauge could not be fully inserted into the luer orifice.Microscopic inspection of the luer adapter revealed a protrusion in the luer material within the orifice.The mold defect appeared to prevent firm attachment of the syringe, as well as full insertion of the taper gauge.A longitudinally aligned scoring mark was observed within the orifice adjacent to the mold defect.The molding defect observed within the luer orifice prevented firm attachment with the syringe and resulted in leakage at the interface between the catheter and the syringe.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
Event or Problem Description